With free registration, you can ask and answer questions in our HYSTERECTOMY forum community, get free booklets, access Hysterectomy Checkpoints and more. You are not alone. The HysterSisters are here for you. Join us today!
I have been on two different estrogen replacements. Currently on Estradiol tablets 1mg. I still have not felt great at all since my surgrery. I had done some research and saw information about progesterone cream. I thought I would give it a try just to see if it helped me to feel better. It seems that I feel soooo much better, but I think it may be making my hair thin. I already had the thinning hair issue anyway, but it seems like it has gotten worse since starting the cream. I just wanted to know if anyone else knows anything about this. Wondered if it would level off with time. I really think I feel much better with the cream but I really don't want to have to wear a wig.
I use progesterone and have used it for many years. I have not had any issues with my hair thinning from it. Have you discussed the hair issue with your doctor? Perhaps something else is going on that is causing your hair thinning? For one, Thyroid issues can cause hair thinning.
Yes, I have been to the doctor and had my thyroid checked. They also ran many other tests. All my blood work came back normal. Who knows. I think it may be the hormonal changes that cause the hair loss. I have an appointment next week to see my doctor again. I will mention it again.
I don't really know about the specific test you mentioned. I will write this down and inquire about it. I have seen where you post quite often and seem to know alot. Do you mind me asking what type of progesterone cream you use? Also do you use any estrogen replacement? I understand if you don't want to share this information. Also, one more question. I see it has been quite a while since you had your surgery, but do you remember if it took a while for you to feel like yourself again. I don't know if I'm expecting too much, too soon or not. I actually feel really good today, but some days I do not feel good at all. Just wondering if you remember having this experience. I keep hoping that with time things will get better.
Thanks for your input.
I don't mind answering your questions at all. Yes, I use estrogen. I use a formula called bi-est which is a combination of estradiol and estriol in cream form that is formulated by a Compounding Pharmacy.
I remember the early days quite well. I think it is something that you really don't forget. The highs and the lows. It took me close to a year to find balance. There were many ups and downs along the way. I would think I was getting there and than would feel like someone pulled the rug out from under my feet. One thing I learned thru my journey is that slow and easy wins the race. I think I set back my balance by being too quick to start tweaking and adjusting. It wasn't until I started keeping a journal and quit changing things at the first sign of a symptom did I find the at the end of the tunnel.
Thank you so much for your reply. The way you explained the ups and downs is exactly how I have felt. Sometimes it is a little scary. You are probably right about not being too quick to want to change things. This site has been a huge help to me to be able to get on here to see other women's experience. I appreciate so much your response to my questions. Do you use an over the counter progesterone cream or is it a prescription?
I currently use an OTC cream, but only started using OTC a few years ago. Prior to that I used a prescription cream from a compounding pharmacy. My personal opinion, is that in the early days, it is best to go with a script. I changed to an OTC after MANY years post op and being balanced for MANY years. The dose that I needed now was way less than I needed in the beginning and thought I could perhaps save a few $$ by trying the OTC. If I noticed a difference I was ready to go back to the doc and get the script. I did do my research and made sure I got a good OTC cream.
I had my surgery 6 months ago. My doctor told me I couldn't use estrogen because I had cancer. He also told me I didn't need progesterone without a uterus.
I was really struggling with hot flashes, brain fogginess, joint pain and overall apathy.
I did extensive research and decided to try progesterone therapy. I had to go outside my healthcare system to get help. I am currently using a high dose transdermal progesterone therapy.
For me, it has been amazing. It has helped with all my concerns. My hot flashes have been reduced to a couple in the wee hours of the morning. I have even read that it helps with bone density. I will find out in September when I get my next bone density. I don't know why this treatment worked for me, but it did and I'm grateful.
I haven't heard anything about hair loss. I had hair loss after my surgery, but felt it was stress related and someone also indicated it could be from anesthesia in the body. After a couple months, the hair loss stopped.
There are different solutions for different people. I can't use estrogen and the progesterone has been a life saver. Now I have a quality of life and I'm feeling great. One of the benefits of progesterone is an overall sense of well-being.
Best of luck on your healing journey. I hope you find the answers that work best for you.
I have been on a VERY high dose of bioidentical progesterone (cream not nearly enough for me). I have never had an issue with hair loss due to progesterone. I hope you find your culprit. That's very frustrating!